Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 1, NWS Brownsville, TX

December 31, 2011

NWS Brownsville, TX issued this small craft advisory at Dec 31, 2011, 8:29 PM CST. It took effect at Jan 1, 2012, 9:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2011, 8:29 PM CST (02:29 UTC)
In effect from
Jan 1, 2012, 9:00 AM CST
Expired
Jan 2, 2012, 9:00 PM CST
In force
36 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WHUS74 KBRO 010229
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
829 PM CST SAT DEC 31 2011

...DENSE SEA FOG TO BECOMING WIDESPREAD TONIGHT...
...STRONG NORTH WINDS FOR NEW YEARS DAY...

.ALTHOUGH DENSE SEA FOG HAS TEMPORARILY LIFTED EXPECT VISIBILITIES
TO LOWER AFTER MIDNIGHT ONCE SOUTH WINDS DIMINISH. THE WINDS ARE
TO LOWER IN ADVANCE OF A COLD FRONT WHICH IS FORECAST TO MOVE
THROUGH THE COASTAL WATERS SUNDAY MORNING. NORTH WINDS TO INCREASE
AND SEAS TO BUILD THROUGH SUNDAY EXCEEDING SMALL CRAFT ADVISORY
CRITERIA.

GMZ130-132-135-011100-
/O.CON.KBRO.MF.Y.0004.000000T0000Z-120101T1500Z/
/O.NEW.KBRO.SI.Y.0001.120101T1500Z-120102T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
829 PM CST SAT DEC 31 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM TO 6 PM
CST SUNDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SUNDAY. 

* VISIBILITY: THE DENSE FOG WILL REDUCE VISIBILITIES FOR 
  MARINERS TO 1 MILE OR LESS. NEAR ZERO VISIBILITY IS POSSIBLE. 

* IMPACT: MARINERS ARE URGED TO KNOW THEIR INTENDED ROUTE... 
  REDUCE SPEED AND USE A SOUND DEVICE AND RUNNING LIGHTS WHEN 
  NAVIGATING IN THE DENSE FOG. MARINERS SHOULD ALSO USE EXTRA 
  CAUTION WHEN NAVIGATING THROUGH THE SOUTH PADRE ISLAND AND 
  PORT MANSFIELD JETTY AND BE AWARE OF THE PRESENCE OF OTHER 
  VESSELS. BE SURE TO FREQUENTLY BLOW A HORN AND OTHER SOUND 
  DEVICE TO ALERT OTHER VESSELS TO YOUR PRESENCE AND LOCATION.


* WINDS: NORTH WINDS EXPECTED TO INCREASE TO 20 KNOTS WITH GUSTS
  TO 25 KNOTS SUNDAY MORNING. BAY WATERS BECOMING CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-011100-
/O.CON.KBRO.MF.Y.0004.000000T0000Z-120101T1500Z/
/O.NEW.KBRO.SC.Y.0001.120101T1500Z-120102T0400Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
829 PM CST SAT DEC 31 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CST
SUNDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SUNDAY. 

* VISIBILITY: THE DENSE FOG WILL REDUCE VISIBILITIES FOR 
  MARINERS TO 1 MILE OR LESS. NEAR ZERO VISIBILITY IS POSSIBLE. 

* IMPACT: MARINERS ARE URGED TO KNOW THEIR INTENDED ROUTE... 
  REDUCE SPEED AND USE A SOUND DEVICE AND RUNNING LIGHTS WHEN 
  NAVIGATING IN THE DENSE FOG. MARINERS SHOULD ALSO USE EXTRA 
  CAUTION WHEN NAVIGATING THROUGH THE SOUTH PADRE ISLAND AND 
  PORT MANSFIELD JETTY AND BE AWARE OF THE PRESENCE OF OTHER 
  VESSELS. BE SURE TO FREQUENTLY BLOW A HORN AND OTHER SOUND 
  DEVICE TO ALERT OTHER VESSELS TO YOUR PRESENCE AND LOCATION.


* WINDS: NORTH WINDS EXPECTED TO INCREASE 20 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS SUNDAY MORNING. BAY WATERS BECOMING CHOPPY TO
  ROUGH.

* WAVES: SEAS TO BUILD UP TO 6 TO 8 FEET NEAR SHORE AND 7 TO 10
  FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
8 follow-up statements
634 
WHUS74 KBRO 011014
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
414 AM CST SUN JAN 1 2012

...WIDESPREAD DENSE SEA FOG CONTINUES ACROSS THE COASTAL WATERS
THIS MORNING...
...STRONG NORTH WINDS TO DEVELOP ACROSS THE COASTAL WATERS THIS MORNING...

.WIDESPREAD DENSE FOG WILL CONTINUE AS WINDS LOWER IN ADVANCE OF
A COLD FRONT WHICH WILL MOVE THROUGH THE COASTAL WATERS LATER THIS MORNING.
NORTH WINDS WILL INCREASE AND SEAS WILL BUILD TODAY EXCEEDING SMALL
CRAFT ADVISORY CRITERIA.

GMZ150-155-170-175-011815-
/O.CON.KBRO.MF.Y.0004.000000T0000Z-120101T1500Z/
/O.EXT.KBRO.SC.Y.0001.120101T1500Z-120102T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
414 AM CST SUN JAN 1 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 6 AM CST MONDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL
9 AM CST THIS MORNING. 

* VISIBILITY: THE DENSE FOG WILL REDUCE VISIBILITIES FOR 
  MARINERS TO 1 MILE OR LESS. NEAR ZERO VISIBILITY IS POSSIBLE. 

* IMPACT: MARINERS ARE URGED TO KNOW THEIR INTENDED ROUTE... 
  REDUCE SPEED AND USE A SOUND DEVICE AND RUNNING LIGHTS WHEN 
  NAVIGATING IN THE DENSE FOG. MARINERS SHOULD ALSO USE EXTRA 
  CAUTION WHEN NAVIGATING THROUGH THE SOUTH PADRE ISLAND AND 
  PORT MANSFIELD JETTY AND BE AWARE OF THE PRESENCE OF OTHER 
  VESSELS. BE SURE TO FREQUENTLY BLOW A HORN AND OTHER SOUND 
  DEVICE TO ALERT OTHER VESSELS TO YOUR PRESENCE AND LOCATION. 

* WINDS: NORTH WINDS WILL INCREASE 20 TO 25 KNOTS WITH GUSTS TO
  NEAR 30 KNOTS LATER THIS MORNING. 

* WAVES: SEAS WILL BUILD UP TO 3 TO 5 FEET THIS AFTERNOON AND
  CONTINUE TO BUILD TO 6 TO 8 FEET OFFSHORE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-011815-
/O.CON.KBRO.MF.Y.0004.000000T0000Z-120101T1500Z/
/O.CON.KBRO.SI.Y.0001.120101T1500Z-120102T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
414 AM CST SUN JAN 1 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 6 PM CST THIS EVENING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM
9 AM THIS MORNING TO 6 PM CST THIS EVENING. 

* VISIBILITY: THE DENSE FOG WILL REDUCE VISIBILITIES FOR 
  MARINERS TO 1 MILE OR LESS. NEAR ZERO VISIBILITY IS POSSIBLE. 

* IMPACT: MARINERS ARE URGED TO KNOW THEIR INTENDED ROUTE... 
  REDUCE SPEED AND USE A SOUND DEVICE AND RUNNING LIGHTS WHEN 
  NAVIGATING IN THE DENSE FOG. MARINERS SHOULD ALSO USE EXTRA 
  CAUTION WHEN NAVIGATING THROUGH THE SOUTH PADRE ISLAND AND 
  PORT MANSFIELD JETTY AND BE AWARE OF THE PRESENCE OF OTHER 
  VESSELS. BE SURE TO FREQUENTLY BLOW A HORN AND OTHER SOUND 
  DEVICE TO ALERT OTHER VESSELS TO YOUR PRESENCE AND LOCATION. 

* WINDS: NORTH WINDS WILL INCREASE TO 20 KNOTS WITH GUSTS TO 25
  KNOTS LATER THIS MORNING. BAY WATERS WILL BECOME CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
194 
WHUS74 KBRO 011542
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
942 AM CST SUN JAN 1 2012

...STRONG NORTH WINDS TO DEVELOP ACROSS THE COASTAL WATERS THIS
MORNING...

.THE NORTH WINDS WILL INCREASE AND SEAS WILL BUILD TODAY IN THE
WAKE OF A COLD FRONT THAT IS MOVING SOUTH ACROSS DEEP SOUTH TEXAS
THIS MORNING. 

GMZ130-132-135-020000-
/O.CON.KBRO.SI.Y.0001.000000T0000Z-120102T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
942 AM CST SUN JAN 1 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST
THIS EVENING. 

* WINDS: THE NORTH WINDS WILL INCREASE INTO THE 20 TO 25 KNOTS
  RANGE WITH SOME BRIEF GUSTS TO 30 KNOTS LATER THIS MORNING. THE
  BAY WATERS WILL BECOME ROUGH BY THE LATE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-020000-
/O.CON.KBRO.SC.Y.0001.000000T0000Z-120102T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
942 AM CST SUN JAN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

* WINDS: THE NORTH WINDS WILL INCREASE INTO THE 20 TO 25 KNOT
  RANGE WITH GUSTS TO NEAR 30 KNOTS THIS MORNING.

* WAVES: SEAS WILL BUILD UP QUICKLY INTO THE 4 TO 6 FOOT RANGE
  THIS MORNING EVENTUALLY REACHING THE 6 TO 8 FOOT RANGE OFFSHORE
  BY LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

SPEECE
593 
WHUS74 KBRO 012150
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
350 PM CST SUN JAN 1 2012

...STRONG NORTH WINDS WEAKENING OVER THE BAY BUT REMAIN STRONG
ACROSS THE OFFSHORE WATERS...

.PRESSURE GRADIENT WEAKENING ALONG THE IMMEDIATE COAST BUT REMAIN
TIGHT OVER THE WESTERN GULF. STRONG NORTH WINDS TO CONTINUE
OFFSHORE THE LOWER TEXAS COAST UNTIL HIGH PRESSURE BUILDS ALONG
THE COASTAL BEND LATER MONDAY. 

GMZ130-132-135-012300-
/O.CAN.KBRO.SI.Y.0001.000000T0000Z-120102T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
350 PM CST SUN JAN 1 2012

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR WINDS. 

SMALL CRAFT SHOULD EXERCISE TONIGHT ACROSS THE LAGUNA MADRE WITH
WINDS PERIODICALLY RANGING FROM 15 TO 20 KNOTS. BAY WATERS WILL BE CHOPPY.


$$

GMZ150-155-170-175-020400-
/O.EXT.KBRO.SC.Y.0001.000000T0000Z-120103T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
350 PM CST SUN JAN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST MONDAY. 

* WINDS: NORTH WINDS TO PERSIST AT 20 TO 25 KNOTS WITH SOME HIGHER
  GUSTS. 

* WAVES: SEAS 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
008 
WHUS74 KBRO 020318
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
918 PM CST SUN JAN 1 2012

...AGITATED MARINE CONDITIONS TO PERSIST THROUGH MONDAY..

.PRESSURE GRADIENT TO REMAIN STRONG TONIGHT AND MONDAY WITH HIGH
PRESSURE SLOW IN WORKING ITS WAY SOUTH. WINDS AND SEAS TO SLOWLY
LOWER MONDAY AFTERNOON AS THE CENTER OF THE HIGH APPROACHES THE
MIDDLE TEXAS COAST. 

GMZ150-155-170-175-021130-
/O.CON.KBRO.SC.Y.0001.000000T0000Z-120103T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
918 PM CST SUN JAN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

* WINDS: NORTH WINDS TO PERSIST AT 20 TO 25 KNOTS WITH SOME 
  HIGHER GUSTS. 

* WAVES: SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
277 
WHUS74 KBRO 021058 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
458 AM CST MON JAN 2 2012

...AGITATED MARINE CONDITIONS TO PERSIST THROUGH MONDAY..

.BREEZY CONDITIONS WILL SLOWLY IMPROVE THROUGH THE DAY AS HIGH
PRESSURE MOVES INTO THE REGION. WINDS WILL REMAIN AROUND 20 KNOTS
BUT ARE EXPECTED TO WEAKEN OVERNIGHT TONIGHT. SEAS WILL ALSO
DECREASE BELOW 7 FEET AT THAT TIME.

GMZ150-155-170-175-021800-
/O.CON.KBRO.SC.Y.0001.000000T0000Z-120103T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
458 AM CST MON JAN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: NORTH WINDS TO PERSIST AROUND 20 KNOTS WITH SOME HIGHER
  GUSTS.

* WAVES: SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
357 
WHUS74 KBRO 021901
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
101 PM CST MON JAN 2 2012

...ELEVATED WINDS AND SEAS WILL CONTINUE THROUGH THIS AFTERNOON...

.THE STRONG NORTH CONDITIONS WILL PERSIST ACROSS THE LOWER TEXAS
GULF WATERS THROUGH THIS AFTERNOON AS HIGH PRESSURE MOVES OVER THE
REGION. THE NORTH WINDS WILL THEN START TO DIMINISH LATER THIS
EVENING AND THROUGHOUT THE OVERNIGHT HOURS ALLOWING THE SEAS TO
SUBSIDE STEADILY.

GMZ150-155-170-175-030000-
/O.CON.KBRO.SC.Y.0001.000000T0000Z-120103T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
101 PM CST MON JAN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: NORTH WINDS TO PERSIST FROM 20 TO 25 KNOTS WITH SOME
  HIGHER GUSTS THROUGHOUT THE REST OF THIS AFTERNOON.

* WAVES: SEAS WILL RANGE FROM 8 TO 10 FEET EARLY AND WILL THEN
  DIMINISH DOWN TO 6 TO 8 FEET LATER THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
336 
WHUS74 KBRO 021951
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
151 PM CST MON JAN 2 2012

...ELEVATED WINDS AND SEAS WILL CONTINUE THROUGH THIS EVENING...

.THE STRONG NORTH CONDITIONS WILL PERSIST ACROSS THE LOWER TEXAS
GULF WATERS THROUGH THIS EVENING AS HIGH PRESSURE MOVES OVER THE 
REGION. THE NORTH WINDS WILL THEN START TO DIMINISH LATE THIS
EVENING AND THROUGHOUT THE OVERNIGHT HOURS ALLOWING THE SEAS TO
SUBSIDE STEADILY.

GMZ150-155-170-175-030300-
/O.EXT.KBRO.SC.Y.0001.000000T0000Z-120103T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
151 PM CST MON JAN 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* WINDS: NORTH WINDS TO PERSIST FROM 20 TO 25 KNOTS THROUGHOUT THE
  REST OF THIS AFTERNOON AND INTO THE EARLY EVENING HOURS AND WILL
  THEN FALL BELOW SMALL CRAFT ADVISORY LEVELS LATER TONIGHT.

* WAVES: SEAS WILL RANGE FROM 8 TO 10 FEET EARLY AND WILL THEN
  DIMINISH DOWN TO 6 TO 8 FEET EARLY THIS EVENING. THE SWELLS WILL
  THEN FALL BELOW SMALL CRAFT ADVISORY LEVELS LATER THIS EVENING
  AND THROUGH THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
262 
WHUS74 KBRO 030315
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 PM CST MON JAN 2 2012

...MARINE CONDITIONS IMPROVE...

.HIGH PRESSURE SPREADING OUT OVER THE NORTHWEST GULF HAS ALLOWED
WINDS AND SEAS TO DECREASE THIS EVENING.

GMZ150-155-170-175-030415-
/O.EXP.KBRO.SC.Y.0001.000000T0000Z-120103T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
915 PM CST MON JAN 2 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 5:48 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 31, 5:48 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
548 PM CST SAT DEC 31 2011

.DISCUSSION...SEE AVIATION DISCUSSION FOR 00Z TAFS.

&&

.AVIATION...EXPECTING DENSE FOG TO REFORM OR MOVE INLAND FROM THE
GULF OF MEXICO ONCE WINDS DIMINISH. SOME STRATUS IS FORECAST TO
DEVELOP IN ADVANCE OF THE FOG WHICH MAY DELAY THE ONSET OF THE
MOST DENSE FOG. VISIBILITIES ARE HOWEVER EXPECTED TO FALL BELOW
ONE HALF MILE AROUND OR SHORTLY AFTER MIDNIGHT AT KBRO AND KHRL
AND SHORTLY AFTER AT KMFE. THE COASTAL REACHES ARE SOCKED IN AND
WILL REMAIN IN THE DENSE FOG UNTIL A COLD FRONT MOVES THROUGH
SUNDAY MORNING. RAIN CHANCES INCREASE ALONG AND BEHIND THE FRONT
ESPECIALLY AS IT NEARS THE RIO GRANDE RIVER SUNDAY MORNING. VSBY
AND CIGS TO STEADILY RISE DURING THE DAY SUNDAY AS THE COLD FRONT
MOVES OFFSHORE AND HIGH PRESSURE BUILDS INTO THE VALLEY.

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE WITH HIGH DEW POINTS
AND THE ATMOSPHERE BECOMING UNSTABLE. THUNDER IS NOT IN THE TAF AT
THIS TIME WITH CHANCES AT AROUND 10 TO 15 PERCENT. NORTH WINDS TO
INCREASE BEHIND THE FRONT WITH GUSTS UP TO 25 KNOTS POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 235 PM CST SAT DEC 31 2011/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...THE MAIN CONCERN IN
THE SHORT TERM PORTION OF THE FORECAST WILL ONCE AGAIN BE FOG.
MOSTLY CLEAR SKIES WILL COMBINE WITH LIGHT WINDS AND MOIST
ATMOSPHERIC CONDITIONS TO PRODUCE WIDESPREAD DENSE FOG ACROSS DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY TONIGHT...ESPECIALLY BETWEEN
MIDNIGHT AND 6 AM CST SUNDAY...AND A DENSE FOG ADVISORY MAY BE
NEEDED FOR ALL OR PORTIONS OF THE BRO CWFA TONIGHT IN RESPONSE TO
THE FOG AND THE REDUCED VISIBILITIES. THE SLOW PASSAGE OF A COLD
FRONT FROM NORTH TO SOUTH BETWEEN 3 AM CST AND 9 AM CST SUNDAY
WILL CAUSE AN INCREASE IN WINDS FROM THE NORTH...ESPECIALLY DURING
POST-SUNRISE HOURS SUNDAY... ALLOWING THE FOG TO BE SCOURED OUT.
ISOLATED TO SCATTERED SHOWERS WILL ACCOMPANY THE INITIAL PASSAGE
OF THE FRONT...WITH TEMPERATURES COOLING IN ITS WAKE FOR SUNDAY
AND SUNDAY NIGHT.

LONG TERM /MONDAY THROUGH SATURDAY/...WEAK TO MODERATE 500 MB
RIDGING WILL GRADUALLY BUILD OVER THE U.S./MEXICO BORDER REGION
THROUGH TUE. A MID LEVEL SHORT WAVE WILL THEN TRACK OVER THE
BORDER REGION NEXT WEEK THEN EXITING THE REGION LATE NEXT WEEK.
THE MODEL HANDLING OF THIS FEATURE RAISES SOME UNCERTAINTY
QUESTIONS AS ECMWF/GFS AND CMC ALL REFLECT VARIOUS TIMING
DIFFERENCES IN THE EASTWARD PROGRESSION OF THIS FEATURE. THE CMC
IS THE FASTEST WITH THIS FEATURE FOLLOWED BY THE ECMWF WITH THE
GFS COMING IN THE SLOWEST CLEARING THE TROUGH EAST OF DEEP SOUTH
TEXAS LATE FRI. OTHER DIFFERENCES ALSO SHOW UP BETWEEN THE MODELS
CONCERNING THE AMOUNT OF MOISTURE ASSOCIATED THE PASSAGE OF THIS
FEATURE. BOTH THE CMC AND ECMWF MAINTAIN A FAIRLY DRY PASSAGE OF
THIS TROUGH WHILE THE GFS IS THE WETTEST WITH THE MEX MOS FOR THUR
AND FRI COMING IN WITH 20 TO 30 % POPS. BELIEVE THAT THE HIGHER
GFS POPS ARE LIKELY DUE TO THE SLOWER MOVEMENT OFF THE 500 MB
TROUGH WHICH WOULD IN TURN ALLOW FOR BETTER MOISTURE ADVECTION
OVER THE REGION. SINCE THE ECMWF AND THE CMC ARE IN BETTER
AGREEMENT AND THE GFS APPEARS TO BE THE ODD MODEL OUT WILL GO
BELOW MEX MOS POPS IN DAYS 3 TO 7. FOR TEMPS WILL CONTINUE TO
UNDERCUT THE MEX TEMPS FOR MON AND TUES AND WILL THEN LEAN CLOSER
TO MEX TEMPS AFTERWARDS. THE OVERALL CONFIDENCE FOR THE 3 TO 7 DAY
RANGE FORECAST WORDING IS ABOVE AVERAGE FOR TEMPS AND NEAR AVERAGE
FOR POPS.

MARINE...TONIGHT THROUGH SUNDAY NIGHT...BUOY 42020 REPORTED SOUTH-
SOUTHWEST WINDS AROUND 6 KNOTS GUSTING TO AROUND 8 KNOTS WITH SEAS
SLIGHTLY UNDER 1.5 FEET WITH A PERIOD OF 5 SECONDS AT 11 CST/17 UTC.
BENIGN WIND AND SEA CONDITIONS ARE EXPECTED ALONG THE LOWER TEXAS
COAST TONIGHT. HOWEVER...THE APPROACH OF A COLD FRONT WILL CAUSE
WINDS TO DIMINISH...AND WIDESPREAD DENSE FOG MAY DEVELOP OVER THE
LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0
TO 60 NAUTICAL MILES OFFSHORE IN RESPONSE TO THE LIGHT WINDS...
MOSTLY CLEAR SKIES...AND MOIST ATMOSPHERIC CONDITIONS. THE PASSAGE
OF A COLD FRONT AROUND SUNRISE SUNDAY MORNING WILL INCREASE WINDS
AND SEAS ALONG THE LOWER TEXAS COAST...SWEEPING THE FOG AWAY IN THE
MORNING HOURS. A SMALL CRAFT ADVISORY WILL LIKELY BE POSTED TONIGHT
FOR ALL OR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH
TEXAS IN ANTICIPATION OF THE STRONG WINDS AND ROUGH SEAS ON SUNDAY
THROUGH SUNDAY NIGHT.

MONDAY THROUGH THURSDAY...SOME SCA CONDITIONS MAY BE LINGERING
INTO MONDAY IN THE WAKE OF THE SUNDAY FRONT...BUT A LIGHTER PGF WILL
ALLOW FOR CALMER MARINE CONDITIONS INTO TUES THROUGH THURS TIME
FRAME.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 9 AM CST SUNDAY FOR GMZ130-132-135.

     DENSE FOG ADVISORY UNTIL 9 AM CST SUNDAY FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

59...AVIATION/SHORT TERM
63...LONG TERM
VEGA...GRAPHICASTS
Hazardous weather outlook, Dec 31, 11:20 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1120 AM CST SAT DEC 31 2011

GMZ130-132-135-150-155-170-175-011200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1120 AM CST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FOG WILL AFFECT THE ADJACENT COASTAL WATERS OF DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY THROUGH THIS AFTERNOON. THE FOG WILL
BECOME MORE WIDESPREAD AND DENSE TONIGHT AS A STRONG COLD FRONT
APPROACHES THE LOWER TEXAS COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE COASTAL WATERS
SUNDAY THROUGH MONDAY AS WINDS AND SEAS INCREASE IN THE WAKE OF
A COLD FRONT MOVING OFFSHORE THE LOWER TEXAS COAST SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ250-251-253>257-011200-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
1120 AM CST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD FOG...WITH SOME ISOLATED AREAS OF DENSE FOG...IS LIKELY
THROUGH THE MORNING HOURS. WIDESPREAD DENSE FOG WILL DEVELOP
TONIGHT BEFORE A STRONG COLD FRONT APPROACHES THE LOWER RIO GRANDE
VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DENSE FOG WILL CONTINUE TO DEVELOP ACROSS THE AREA EARLY SUNDAY BEFORE
A COLD FRONT MOVES THROUGH THE LOWER RIO GRANDE VALLEY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248-249-252-011200-
ZAPATA-JIM HOGG-STARR-
1120 AM CST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FOG...SOME LOCALLY DENSE...WILL CONTINUE TO DEVELOP THIS
MORNING REDUCING VISIBILITIES TO LESS THAN A MILE. FOG WILL
REDEVELOP LATE TONIGHT BEFORE A STRONG COLD FRONT APPROACHES THE
AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF FOG...SOME LOCALLY DENSE...WILL CONTINUE TO DEVELOP EARLY
SUNDAY BEFORE A STRONG COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:29 PM CSTSmall Craft Advisory for WindsBRO19 hr
Jan 1, 3:27 AM CSTDense Fog AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more6 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.